Alert archive / North Carolina / Gale Warnings in 2015

Gale Warning 13, NWS Newport/Morehead City, NC

February 23, 2015

NWS Newport/Morehead City, NC issued this gale warning at Feb 23, 2015, 2:01 AM EST. It took effect at Feb 23, 2015, 5:00 AM EST. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2015, 2:01 AM EST (07:01 UTC)
In effect from
Feb 23, 2015, 5:00 AM EST
Expired
Feb 23, 2015, 5:50 AM EST
In force
50 min
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

978 
WHUS72 KMHX 230701
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
201 AM EST MON FEB 23 2015

...GUSTY WINDS AND ROUGH SEAS WILL OCCUR TONIGHT INTO EARLY NEXT
WEEK...

.A COLD FRONT WILL CROSS THE WATERS TONIGHT AND STALL JUST
SOUTHEAST OF THE WATERS. LATE TONIGHT AND MONDAY A SERIES OF LOW
PRESSURE AREAS WILL MOVE ALONG IT PRODUCING STRONG NORTHERLY FLOW
25 TO 35 KNOTS LATE TONIGHT INTO MONDAY EVENING WITH DANGEROUS
SEAS AS HIGH AS 11 FEET.

AMZ152-154-156-231915-
/O.CAN.KMHX.GL.W.0012.000000T0000Z-150224T0600Z/
/O.NEW.KMHX.GL.W.0013.150223T1000Z-150224T0600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
201 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 1 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 1 AM EST TUESDAY.

* WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-231915-
/O.CAN.KMHX.GL.W.0012.000000T0000Z-150224T0600Z/
/O.NEW.KMHX.GL.W.0013.150223T1000Z-150224T0600Z/
PAMLICO SOUND-
201 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 1 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 1 AM EST TUESDAY.

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-231915-
/O.UPG.KMHX.SC.Y.0029.000000T0000Z-150224T1800Z/
/O.NEW.KMHX.GL.W.0013.150223T1000Z-150224T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
201 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 1 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 1 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-231915-
/O.UPG.KMHX.SC.Y.0029.000000T0000Z-150224T1800Z/
/O.NEW.KMHX.GL.W.0013.150223T1000Z-150224T0600Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
201 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 1 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 1 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-231915-
/O.UPG.KMHX.SC.Y.0029.150223T0900Z-150224T0900Z/
/O.NEW.KMHX.GL.W.0013.150223T1000Z-150224T0600Z/
ALBEMARLE SOUND-
201 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 1 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 1 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH FREQUENT GUSTS UP
  TO 35 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ131-231915-
/O.UPG.KMHX.SC.Y.0029.150223T0900Z-150224T0900Z/
/O.NEW.KMHX.GL.W.0013.150223T1000Z-150224T0600Z/
ALLIGATOR RIVER-
201 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 1 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM EARLY THIS MORNING
TO 1 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT.

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH FREQUENT GUSTS UP
  TO 35 KT. WAVES ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-231915-
/O.CON.KMHX.SC.Y.0029.150223T0900Z-150224T0600Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
201 AM EST MON FEB 23 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
TUESDAY...

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  WAVES ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
1 follow-up statement
980 
WHUS72 KMHX 231050
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
550 AM EST MON FEB 23 2015

...GUSTY WINDS AND ROUGH SEAS WILL OCCUR TODAY INTO EARLY
TUESDAY...

.A COLD FRONT WILL STALL SOUTH OF THE WATERS TODAY WITH AN AREA
OF LOW PRESSURE MOVING ALONG IT. COLD HIGH PRESSURE WILL GRADUALLY
BUILD IN FROM THE NORTH THROUGH TONIGHT. STRONG NORTHERLY WINDS OF
25 TO 35 KNOTS WILL DEVELOP THIS MORNING AND PERSIST INTO THIS
EVENING...RESULTING IN DANGEROUS SEAS AS HIGH AS 12 FEET.

AMZ130-232300-
/O.CAN.KMHX.GL.W.0013.000000T0000Z-150224T0600Z/
/O.NEW.KMHX.GL.W.0014.150223T1400Z-150224T0600Z/
ALBEMARLE SOUND-
550 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
1 AM EST TUESDAY.

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ131-232300-
/O.CAN.KMHX.GL.W.0013.000000T0000Z-150224T0600Z/
/O.NEW.KMHX.GL.W.0014.150223T1400Z-150224T0600Z/
ALLIGATOR RIVER-
550 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
1 AM EST TUESDAY.

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  WAVES ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ152-154-156-232300-
/O.CAN.KMHX.GL.W.0013.000000T0000Z-150224T0600Z/
/O.NEW.KMHX.GL.W.0014.150223T1400Z-150224T0600Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
550 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
1 AM EST TUESDAY.

* WINDS AND SEAS...NORTH WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT.
  SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ150-232300-
/O.CAN.KMHX.GL.W.0013.000000T0000Z-150224T0600Z/
/O.NEW.KMHX.GL.W.0014.150223T1400Z-150224T0600Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
550 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
1 AM EST TUESDAY.

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ158-232300-
/O.CAN.KMHX.GL.W.0013.000000T0000Z-150224T0600Z/
/O.NEW.KMHX.GL.W.0014.150223T1400Z-150224T0600Z/
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
550 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
1 AM EST TUESDAY.

* WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ135-232300-
/O.CAN.KMHX.GL.W.0013.000000T0000Z-150224T0600Z/
/O.NEW.KMHX.GL.W.0014.150223T1400Z-150224T0600Z/
PAMLICO SOUND-
550 AM EST MON FEB 23 2015

...GALE WARNING IN EFFECT FROM 9 AM THIS MORNING TO 1 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A GALE WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
1 AM EST TUESDAY.

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ136-137-232300-
/O.CAN.KMHX.SC.Y.0029.000000T0000Z-150224T0600Z/
/O.NEW.KMHX.SC.Y.0030.150223T1400Z-150224T0600Z/
PAMLICO AND PUNGO RIVERS-NEUSE AND BAY RIVERS-
550 AM EST MON FEB 23 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 1 AM EST TUESDAY.

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT.
  WAVES ROUGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Feb 22, 10:01 PM EST, 4 hours earlier.

Area forecast discussion, Feb 22, 10:01 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1001 PM EST SUN FEB 22 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING AND STALL
JUST SOUTH OF THE REGION. A SERIES OF LOW PRESSURE AREAS WILL
MOVE ALONG THIS BOUNDARY OVER THE NEXT FEW DAYS AS HIGH PRESSURE
REMAINS TO THE NORTH FOR MOST OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 950 PM SUN...COLD FRONT HAS CROSSED NE TIER AND WILL CONT TO
SPREAD S OVERNIGHT WITH TEMPS DROPPING SHARPLY BEHIND IT. RADAR
SHOWS RAIN SPREADING NE ALONG CST AND MDLS SHOW THIS RAIN AREA
EXPANDING OVERNIGHT AS ISENT LIFT INCREASES...NO CHANGE TO POPS
INCREASING TO CATEGORICAL ALL AREAS. THROUGH 12Z APPEARS WILL
REMAIN WARM ENOUGH IN LOW/MID LVLS FOR ALL RAIN. LOWS WILL RANGE
FROM LOW/MID 30S FAR N TO LOWER 40S S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
AS OF 400 PM SUN...WIDESPREAD PRECIPITATION IS EXPECTED ACROSS
THE REGION INTO EARLY AFTERNOON THEN PRECIPITATION IS FORECAST TO
END RAPIDLY IN THE MID TO LATE AFTERNOON. COLD AIR WILL BE
DEEPENING THROUGHOUT THE DAY BUT IT NOW APPEARS THAT THE COLDEST
AIR WILL NOT COINCIDE WITH THE BEST MOISTURE LIMITING ANY IMPACTS
FROM WINTRY PRECIPITATION. HOWEVER WE ARE STILL EXPECTING A CHANGE
FROM RAIN TO PRIMARILY LIGHT SLEET ESPECIALLY ACROSS THE NORTHERN
HALF OF THE AREA. THE PRECIPITATION COULD BRIEFLY OCCUR AS
FREEZING RAIN AND END AS SNOW FLURRIES BUT A PRONOUNCED WARM NOSE
JUST OFF OF THE SURFACE SUPPORTS MORE OF A SLEET/FREEZING RAIN
THREAT HOWEVER MINIMAL. WITH WARM ANTECEDENT GROUND TEMPERATURES
NOT EXPECTING ANY SIGNIFICANT ACCUMULATIONS AT THIS TIME SO WILL
HOLD OFF ON ISSUING ANY ADVISORIES. ONE CONCERN WE DO HAVE IS FOR
BLACK ICE DEVELOPING TUESDAY EVENING ON ELEVATED STRUCTURES AND
SECONDARY ROADWAYS AS RESIDUAL MOISTURE FROM EARLIER RAINS
POSSIBLY FREEZES AS TEMPERATURES WILL BE FALLING THROUGHOUT THE
DAY AND ARE EXPECTED TO FALL TO OR BELOW FREEZING ACROSS MOST OF
THE AREA. A BITING NORTH WIND AT 15 TO 30 MPH WILL ADD AN EXTRA
CHILL TO THE AIR.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 330 PM SUN...ACTIVE PATTERN WITH UNSETTLED WX THROUGH THE
PERIOD. HIGH PRESSURE WILL BUILD IN FROM THE NORTH MONDAY NIGHT
INTO TUE. PRECIP WILL CONTINUE TO MOVE OFF THE COAST MONDAY
EVENING...WITH COLD AIR QUICKLY OVERSPREADING THE REGION. OVERNIGHT
LOWS MONDAY INTO THE UPPER TEENS/MID 20S. WEAK LOW WILL DEVELOP
OFF THE SE COAST MONDAY NIGHT AND TUE...WHICH WILL SPREAD MOISTURE
UP THE COAST. 12Z ECMWF IN BETTER AGREEMENT WITH THE GFS...WHILE
THE NAM CONTINUES TO TREND COLDER/WETTER. WILL MAINTAIN SC/LOW
CHANCE FOR -SN/-RA MAINLY FOR THE COASTAL AREAS. LITTLE/NO
ACCUMULATIONS EXPECTED AT THIS TIME. HOWEVER WITH TEMPS BELOW
FREEZING TUE MORNING...AND PREVIOUS PRECIP FROM MON...COULD SEE
ADDITIONAL HAZARDOUS DRIVING CONDITIONS INTO TUE.

THE NEXT SYSTEM WILL IMPACT THE REGION WED INTO THU...WITH THE
POTENTIAL FOR WINTRY PRECIP. FRONTAL BOUNDARY WILL APPROACH FROM
THE WNW WED...WHILE AREA OF LOW PRESSURE DEVELOPS OVER THE GULF.
SIGNIFICANT MODEL DIFFERENCES CONTINUE WITH LITTLE RUN TO RUN
CONSISTENCY...SO CONFIDENCE IS LOW AT THIS TIME. THE ECMWF
DEVELOPS A MUCH STRONG LOW CLOSER TO THE COAST...WHILE THE GFS IS
WEAKER AND KEEPS THE LOW MUCH FURTHER OFFSHORE. AT THIS TIME THINK
PRECIP WOULD START OFF AS RAIN LATE IN THE DAY WED...THEN
TRANSITION TO SNOW OR RAIN/SNOW MIX WED NIGHT INTO THU. THE ECMWF
IS WARMER THAN THE GFS GIVEN THE TRACK OF THE LOW...BUT COULD
STILL WINTRY PRECIP AS LOW MOVES UP THE COAST. SPECIFIC DETAILS
OF THIS FORECAST WILL BE VERY DEPENDENT ON EVENTUAL TRACK OF LOW
PRESSURE SYSTEM.

HIGH PRESSURE WILL BUILD BACK IN FROM THE N FRI AND SAT...MOVING
OFFSHORE SUN. 12Z MODEL RUNS QUITE A BIT DRIER FRI NIGHT INTO SAT
THAN PREVIOUS RUNS...BUT WILL LEAVE MENTION SC POPS FOR NOW. TEMPS
BEGIN TO MODERATE SUN...AS MODELS SHOW UPPER RIDGE BUILDING OVER
THE REGION.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY/...
AS IF 640 PM SUNDAY...MAINLY MVFR THROUGH MID EVENING THEN BEHIND
FRONT EXPECT IFR/LIFR TO DEVELOP LATE EVENING AND OVERNIGHT AS
GOOD LOW LVL INVERSION DEVELOPS. RAIN SHLD BECOME MORE WIDESPREAD
OVERNIGHT AS MOISTURE SPREADS NE OVER FRONTAL BNDRY. LOW
CIGS...MAINLY IFR OR WORSE WILL CONT MON MORN THEN GRAD
IMPROVEMENT POSS MON AFTN AS DRIER AIR FROM THE N WORKS IN.
WIDESPREAD RAIN EARLY COULD MIX WITH OR CHANGE TO ZR/IP/S FROM N
TO S BEFORE ENDING LATER MON. GUSTY N/NE WINDS WILL DEVELOP ALL
AREAS MON.

LONG TERM /MON NIGHT THROUGH FRI/...
AS OF 330 PM SUN...VFR CONDITIONS EXPECTED MONDAY NIGHT...WITH
PERIODS OF SUB-VFR CONDITIONS POSSIBLE TUE THROUGH FRI. AT THIS
TIME THINK BEST CHANCE FOR WIDESPREAD SUB-VFR WILL BE WED EVENING
INTO THU...AS LOW PRESSURE SYSTEM MOVES ALONG THE SOUTHEAST
COAST...WITH THE THREAT OF WINTRY PRECIP.

&&

.MARINE...
SHORT TERM /THROUGH MONDAY/...
AS OF 940 PM SUNDAY...NO CHANGES AS GUSTY WINDS EXPECTED TO
DEVELOP FROM N TO S LATE TONIGHT AND MON IN WAKE OF COLD FRONT.
ALTHOUGH WILL LIKELY NOT SEE WINDS REALLY INCREASE TIL VERY LATE
TONIGHT AND MON MORN DONT PLAN ON ADJUSTING HEADLINES AT THIS
POINT TO AVOID CONFUSION.

PREV DISC... HAZARDOUS MARINE CONDITIONS ARE EXPECTED LATER
TONIGHT AND THROUGH MONDAY AFTER THE COLD FRONT PASSES AND THE
FIRST IN A SERIES OF LOWS MOVES ALONG IT. NORTHERLY WINDS OF 25 TO
35 KT WITH HIGHER GUSTS WILL DEVELOP LATE TONIGHT AND CONTINUE ON
MONDAY WITH DANGEROUS SEAS BUILDING TO 8 TO 11 FT. HAVE ISSUED
GALES FOR THE CENTRAL WATERS AND THE PAMLICO SOUND AND SMALL CRAFT
ADVISORIES FOR THE REMAINDER OF THE WATERS.

LONG TERM /MON NIGHT THROUGH FRI/...
AS OF 330 PM SUN...GUSTY NORTHERLY WINDS AND DANGEROUS
SEAS...6-10FT...WILL START OFF THE PERIOD. GALE FORCE GUSTS
EXPECTED FOR THE CENTRAL WATERS AND PAMLICO SOUND MONDAY
EVENING...WITH WINDS GRADUALLY DIMINISHING OVERNIGHT. TUE NIGHT
AND WED LOOK LIKE THE BEST DAYS OF THE PERIOD WITH WINDS GENERALLY
AOB 15KT AND SEAS 2-5FT. NEXT FRONTAL SYSTEM WILL IMPACT THE
WATERS LATE WED INTO THU...WITH CONDITIONS DETERIORATING WED
NIGHT. STRONG N/NNE WINDS WILL DEVELOP AS LOW PRESSURE MOVES UP
THE SE COAST. GALE FORCE CONDITIONS POSSIBLE...BUT WILL MAINTAIN
STRONG SCA FOR NOW...WITH SEAS BUILDING TO 6-9FT. NNE WINDS
15-25KT WILL CONTINUE FOR FRI.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 1 AM EST TUESDAY FOR
     AMZ136-137.
     GALE WARNING FROM 1 AM MONDAY TO 1 AM EST TUESDAY FOR AMZ135.
     SMALL CRAFT ADVISORY FROM 4 AM MONDAY TO 4 AM EST TUESDAY FOR
     AMZ130-131.
     GALE WARNING UNTIL 1 AM EST TUESDAY FOR AMZ152-154-156.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST TUESDAY FOR AMZ150-158.

&&

SYNOPSIS...JME
NEAR TERM...RF/JME
SHORT TERM...JME
LONG TERM...CQD
AVIATION...RF/BTC/CQD
MARINE...RF/JME/CQD
Hazardous weather outlook, Feb 22, 3:27 PM EST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 PM EST SUN FEB 22 2015

NCZ029-044>047-079>081-090>095-098-103-104-232030-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
327 PM EST SUN FEB 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE THE POTENTIAL FOR MIXED WINTRY PRECIPITATION MONDAY
AFTERNOON AS RAIN CHANGES BRIEFLY TO FREEZING RAIN AND SLEET AND
POSSIBLY ENDS AS SNOW FLURRIES. AT THIS TIME WE THINK THE
ANTECEDENT WARM GROUND TEMPERATURES SHOULD LIMIT SIGNIFICANT
ACCUMULATIONS...HOWEVER..SURFACE TEMPERATURES ARE FORECAST TO DROP
BELOW FREEZING BY EVENING ACROSS MOST OF EASTERN NORTH CAROLINA
WHICH COULD LEAD TO THE FORMATION OF BLACK ICE ON ELEVATED
SURFACES AND SECONDARY ROADS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 5:50 AM ESTGale WarningMHX22 hr
Feb 23, 5:50 AM ESTSmall Craft AdvisoryMHX49 hr
Feb 23, 2:36 PM ESTWinter Weather AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more31 hr
Feb 23, 4:05 PM ESTHigh Surf AdvisoryMHX12 hr

Nearby

Gale Warnings in North Carolina, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.